| Model Number |
DIB00 |
| Medical Device Problem Codes |
Device Difficult to Setup or Prepare (1487); Ejection Problem (4009)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/25/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported during insertion the dib00 model intraocular lens (iol) was advancing normally (with normal taco configuration) until it was halfway through the clear corneal incision.Despite pressure and adjustment, the lens stopped advancing through the incision, the cartridge started retracting out of the eye, and the cartridge and lens could not be inserted back into the eye with the injector.There was some resistance when trying to advance the iol and an angled mcpherson forcep was used to remove the iol from the incision.The iol was separated from the injector and the doctor could not insert the iol with forceps or iol manipulator.The same procedure completed successfully using another dib00 14.0 diopter iol that was implanted into the patient¿s ocular sinister (left eye).There was no incision enlargement, medical intervention, serious patient injury, surgical intervention, sutures, or vitrectomy.Resident surgeon difficulty may have contributed to the event more so than a manufacturing issue but the account wanted to make sure.No further information is available.
Additional Manufacturer Narrative
Additional information: section a-3b patient gender: unknown as information was not provided.Section d-6a date implanted: not applicable as the iol was not implanted.Section d-6b date explanted: not applicable as the iol was not implanted, therefore not explanted.Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 16-may-2024.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the complaint handpiece was received loose in the original folding carton with a handpiece tray.A lens was received in a specimen cup with an unknown fluid.The device was inspected under magnification.The complaint handpiece was received with the plunger rod fully advanced.Viscoelastic residue was distributed through the length of the cartridge.The lens module was inspected and presented with no damage or viscoelastic residue.The device assembly was inspected and presented with no issues.The plunger rod was advanced and presented with no issues.The lens was cleaned and presented with no issues.Complaint issues "dc-delivery issue" and "dc-difficult to use" could not be confirmed during product evaluation, and no issues were identified.Conclusion: based on the complaint investigation results, the product was released within specifications and the reported complaint issues could not be confirmed.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.